Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



An algebraic approach to
multiparameter spectral theory

Authors: Luzius Grunenfelder and Tomaz Kosir
Journal: Trans. Amer. Math. Soc. 348 (1996), 2983-2998
MSC (1991): Primary 16W30, 35P10, 47A13
MathSciNet review: 1361640
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Root subspaces for multiprameter eigenvalue problems are described using coalgebraic techniques. An algorithm is given to construct bases for the root subspaces.

References [Enhancements On Off] (What's this?)

  • 1. E. Abe. Hopf Algebras. Cambridge Univ. Press, 1980. MR 83a:16010
  • 2. M.S. Almamedov and G.A. Isaev. Solvability of Nonselfadjoint Linear Operator Systems, and the Set of Decomposability of Multiparameter Spectral Problems. Soviet. Math. Dokl., 31:472--474, 1985. MR 87b:47018 (Russian original)
  • 3. F.M. Arscott. Periodic Differential Equations. Pergamon Press : Oxford, 1964. MR 30:4066
  • 4. F.V. Atkinson. Multiparameter Spectral Theory. Bull. Amer. Math. Soc., 74:1--27, 1968. MR 36:3145
  • 5. F.V. Atkinson. Multiparameter Eigenvalue Problems. Academic Press, 1972. MR 56:9291
  • 6. P.A. Binding. Multiparameter Root Vectors. Proc. Edin. Math. Soc., 32:19--29, 1989. MR 90a:47048
  • 7. P.A. Binding and P.J. Browne. Two Parameter Eigenvalue Problems for Matrices. Lin. Alg. Appl., 113:139--157, 1989. MR 89m:47012
  • 8. P.A. Binding and T. Ko\v{s}ir. Second Root Vectors for Multiparameter Eigenvalue Problems of Fredholm Type, Trans. Amer. Math. Soc. 348: 229--249, 1996.
  • 9. P.A. Binding and K. Seddighi. Elliptic Multiparameter Eigenvalue Problems. Proc. Edin. Math. Soc., 30:215--228, 1987. MR 88g:47036
  • 10. M. Faierman. Two-parameter Eigenvalue Problems in Ordinary Differential Equations, volume 205 of Pitman Research Notes in Mathematics. Longman Scientific and Technical, U.K., 1991. MR 93b:47095
  • 11. G.A. Gadzhiev. On a Multitime Equation and its Reduction to a Multiparameter Spectral Problem. Soviet. Math. Dokl., 32:710--713, 1985. MR 87j:35365 (Russian original)
  • 12. G.A. Gadzhiev. Introduction to Multiparameter Spectral Theory. Azerbaijan State University, Baku, 1987. (Russian)
  • 13. L. Grunenfelder and T. Ko\v{s}ir. Representation of Commuting Maps by Tensor Products, preprint.
  • 14. L. Grunenfelder and M. Omladi\v{c}. Linearly Recursive Sequences and Operator Polynomials. Lin. Alg. Appl., 182:127--145, 1993. MR 93m:16027
  • 15. L. Grunenfelder and R. Paré. Families Parametrized by Coalgebras. J. Algebra, 107:316--375, 1987. MR 88i:16044
  • 16. G.A. Isaev. On Root Elements of Multiparameter Spectral Problems. Soviet. Math. Dokl., 21:127--130, 1980. MR 82c:47021 (Russian original)
  • 17. H.(G.A.) Isaev. Lectures on Multiparameter Spectral Theory. Dept. of Math. and Stats., University of Calgary, 1985.
  • 18. A. Källström and B.D. Sleeman. Solvability of a Linear Operator System. J. Math. Anal. Appl., 55:785--793, 1976. MR 54:5881
  • 19. T. Ko\v{s}ir. The Finite-dimensional Multiparameter Spectral Theory : The Nonderogatory Case. Lin. Alg. Appl., 212/213:45--70, 1994. MR 95k:15020
  • 20. T. Ko\v{s}ir. Commuting Matrices and Multiparameter Eigenvalue Problems. PhD thesis, Dept. of Math. and Stats., University of Calgary, 1993.
  • 21. J.W. Milnor and J.C. Moore. On the Structure of Hopf Algebras. Ann. of Math., 81:211--264, 1965. MR 30:4259
  • 22. B. Peterson and E. Taft. The Hopf Algebra of Linearly Recursive Sequences. Aequationes Math., 20:1--17, 1980. MR 81j:16012
  • 23. B.D. Sleeman. Multiparameter Spectral Theory in Hilbert Space, volume 22 of Pitman Research Notes in Mathematics. Pitman, London, Belmont, 1978. MR 81h:47004
  • 24. B.D. Sleeman. Review of [10]. SIAM Review , 34:684--687, 1992.
  • 25. M.E. Sweedler. Hopf Algebras . Benjamin, New York, 1969. MR 40:5705
  • 26. H. Volkmer. On the Completeness of Eigenvectors of Right Definite Multiparameter Problems. Proc. Roy. Soc. Edin. , 96A:69--78, 1984. MR 86a:47014
  • 27. H. Volkmer. Multiparameter Eigenvalue Problems and Expansion Theorems , volume 1356 of Lecture Notes in Mathematics . Springer-Verlag, Berlin, New York, 1988. MR 91d:47021

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 16W30, 35P10, 47A13

Retrieve articles in all journals with MSC (1991): 16W30, 35P10, 47A13

Additional Information

Luzius Grunenfelder
Affiliation: Department of Mathematics, Statistics and Computing Science, Dalhousie University, Halifax, Nova Scotia, Canada B3H 3J5

Tomaz Kosir
Affiliation: Department of Mathematics, University of Ljubljana, Jadranska 19, 61000 Ljubljana, Sloevenia

Received by editor(s): May 2, 1994
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society